Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
186 Doctors are Online

Diagnosed as having Hashomitos disease, have chronic urticaria hives, hives, rashes. Taking oroxine, pilates. Suggest?

hi, I have been diagnosed as having Hashomotos disease and are currently taking Oroxine 50 micrograms and Tertroxin 20mcg per day. I feel constantly exhausted (60 years old) relatively fit And do yoga and Pilates, and walking almost everyday. I also have chronic Urticaria Hives that make me miserable. I believe there is a link between Hashys and hives and wondering if I can increase my medication to 100mcg to see if this alleviates the hives?? If I take Zyrtec morning and night the rash subsides immediately, but I can't take those for the rest of my life as I am sure there will be side effects. I have eliminated gluten from my diet completely. Can you please advise
Asked On : Sat, 20 Apr 2013
Answers:  1 Views:  152
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Dermatologist 's  Response
Welcome to healthcare magic
You seem to be having a condition called as chronic urticaria.
In majority of the cases, it is not possible to find out a cause for the urticaria, which is when we call it is “idiopathic”.

In few of the cases, it could be due to a specific food, medications and infections, or auto-immune.

As you have Hashimoto's chance of your urticaria being auto-immune is higher.
Some times treatment of thyroid status cures urticaria, but urticaria should not decide the adjustment of thyroxine. Your TSH levels and T3, T4 levels should decide your thyroxine dose. Your endocrinologist will take a call on that.

Taking cetrizine for long duration is not harmful. Continue taking antihistamine regularly in a minimum dose required to control wheals. It might stop one day, till then be comfortable.
Hope this helped
Take care
Answered: Fri, 14 Jun 2013
I find this answer helpful

3 Doctors agree with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor